Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Apr 24, 2007, 5:51 PM MDT for Greeley County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2007, 5:51 PM MDT (23:51 UTC)
- Expired
- Apr 24, 2007, 8:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Greeley County, KS
The radar
The Goodland radar (KGLD), 99 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1339 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 242353 FFWGLD KSC071-250245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 551 PM MDT TUE APR 24 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN GREELEY COUNTY IN WEST CENTRAL KANSAS... * UNTIL 845 PM MDT * AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A STATIONARY THUNDERSTORM OVER EXTREME SOUTHWEST GREELEY COUNTY. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 1 OR 2 INCHES WILL BE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3825 10185 3840 10185 3840 10205 3825 10204 $$
1 follow-up statement
000 WGUS73 KGLD 250242 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 839 PM MDT TUE APR 24 2007 KSC071-250249- GREELEY KS- 839 PM MDT TUE APR 24 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MDT(945 PM CDT) FOR SOUTHWESTERN GREELEY COUNTY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH THE NIGHT...HOWEVER THE THREAT FOR FLASH FLOODING HAS DIMINISHED. LAT...LON 3825 10185 3840 10185 3840 10205 3825 10204 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 4:03 PM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 24, 4:03 PM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 403 PM MDT TUE APR 24 2007 .DISCUSSION...UPDATING ZONES AND GRIDS FOR CANCELLATION OF TORNADO WATCH 172. OTHERWISE NO OTHER CHANGES TO THE CURRENT FORECAST. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
Hazardous weather outlook, Apr 24, 11:16 AM MDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1116 AM MDT TUE APR 24 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251330- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1116 AM MDT TUE APR 24 2007 /1216 PM CDT TUE APR 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT TORNADO WATCH 172 IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES IN NORTHWEST KANSAS...DECATUR...GRAHAM...NORTON AND SHERIDAN. A FLOOD WARNING IS IN EFFECT UNTIL 1000 PM CDT THIS EVENING FOR THE FOLLOWING COUNTY IN NORTHEAST COLORADO...YUMA...THE FOLLOWING COUNTIES IN NORTHWEST KANSAS...CHEYENNE...DECATUR...RAWLINS...AND THE FOLLOWING COUNTIES IN SOUTHWEST NEBRASDA...DUNDY...HITCHCOCK AND RED WILLOW. WIDESPREAD FLOODING HAS BEEN REPORTED AND WILL CONTINUE THROUGHOUT THE DAY ALONG WITH FLASH FLOODING...ESPECIALLY AS STORMS MOVE OVER AREAS WHICH HAVE PREVIOUSLY RECEIVED SIGNIFICANT AMOUNTS OF HEAVY RAIN. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE TRI- STATE REGION LATE THIS MORNING THROUGH EARLY EVENING WITH THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. A FEW ISOLATED TORNADOES ARE POSSIBLE WITH THESE STORMS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE TRI-STATE REGION AHEAD OF THE LOW PRESSURE CENTER THAT WILL BE DEEPENING OVER SOUTHEAST COLORADO AND TRACKING ACROSS SOUTHWEST KANSAS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. LOCKHART/BLM
In the hours before
Special weather statement, Apr 24, 1:43 PM MDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 143 PM MDT TUE APR 24 2007 KSZ001-242015- CHEYENNE- 243 PM CDT TUE APR 24 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHEYENNE COUNTY IN NORTHWEST KANSAS... AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHEELER...OR 9 MILES EAST OF ST. FRANCIS... AND MOVING NORTHWEST AT 35 MPH. THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 3 AND 26. MENTZER
Local storm report, Apr 24, 1:49 PM MDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
149 PM MDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TORNADO 2 N WESKAN 38.89N 101.96W
04/24/2007 WALLACE KS NWS EMPLOYEE
&&
MENTZERLocal storm report, Apr 24, 1:59 PM MDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
159 PM MDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TORNADO 16 S BURLINGTON 39.07N 102.27W
04/24/2007 KIT CARSON CO TRAINED SPOTTER
NEAR HIGHWAY 385. BRIEF TOUCHDOWN.
&&
MENTZERSpecial weather statement, Apr 24, 2:01 PM MDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 201 PM MDT TUE APR 24 2007 COZ090-242030- YUMA COUNTY- 201 PM MDT TUE APR 24 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF IDALIA...OR 34 MILES WEST OF ST. FRANCIS...AND MOVING NORTHWEST AT 40 MPH. DIME SIZED HAIL AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. MENTZER
Local storm report, Apr 24, 2:07 PM MDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
207 PM MDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TORNADO NNW CHEYENNE WELLS 38.82N 102.35W
04/24/2007 CHEYENNE CO LAW ENFORCEMENT
&&
MMCGUIRELocal storm report, Apr 24, 2:08 PM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
208 PM MDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM TORNADO 26 NW CHEYENNE WELLS 39.08N 102.69W
04/24/2007 KIT CARSON CO LAW ENFORCEMENT
&&
MMCGUIREThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 6:24 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 66 min |
| Apr 23, 6:26 PM MDT | Tornado Warning | GLD | Wallace | 34 min |
| Apr 23, 6:57 PM MDT | Tornado Warning | GLD | Sherman, Wallace | 63 min |
| Apr 23, 7:28 PM MDT | Tornado Warning | GLD | Logan, Sherman, Thomas, Wallace | 62 min |
| Apr 23, 8:05 PM MDT | Tornado Warning | GLD | Sherman, Thomas | 55 min |
| Apr 23, 8:24 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 66 min |
| Apr 23, 8:51 PM MDT | Tornado Warning | GLD | Sherman | 36 min |
| Apr 23, 9:02 PM MDT | Tornado Warning | GLD | Rawlins, Thomas | 58 min |
| Apr 23, 9:15 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 60 min |
| Apr 23, 9:18 PM MDT | Tornado Warning | GLD | Cheyenne | 42 min |
| Apr 23, 9:56 PM MDT | Tornado Warning | GLD | Cheyenne | 49 min |
| Apr 23, 9:58 PM MDT | Tornado Warning | GLD | Rawlins | 62 min |
| Apr 23, 10:51 PM MDT | Tornado Warning | GLD | Decatur, Rawlins | 54 min |
| Apr 23, 11:11 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 64 min |
| Apr 23, 11:52 PM MDT | Severe Thunderstorm Warning | GLD | Decatur | 53 min |
| Apr 24, 12:22 AM MDT | Flash Flood Warning | GLD | Rawlins | 53 min |
| Apr 24, 2:19 AM MDT | Flash Flood Warning | GLD | Rawlins | 3 hr |
| Apr 24, 5:11 AM MDT | Flash Flood Warning | GLD | Rawlins | 3 hr |
| Apr 24, 7:06 AM MDT | Severe Thunderstorm Warning | GLD | Sherman | 30 min |
| Apr 24, 7:47 AM MDT | Flash Flood Warning | GLD | Decatur | 3 hr |
| Apr 24, 8:50 AM MDT | Severe Thunderstorm Warning | GLD | Wallace | 55 min |
| Apr 24, 9:41 AM MDT | Severe Thunderstorm Warning | GLD | Norton | 36 min |
| Apr 24, 1:42 PM MDT | Tornado Warning | GLD | Wallace | 63 min |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.